Convex ordering for insurance preferences

Ka Chun Cheung, Wing Fung Chong, Sheung Chi Phillip Yam

Research output: Contribution to journalArticlepeer-review

8 Citations (Scopus)


In this article, we study two broad classes of convex order related optimal insurance decision problems, in which the objective function or the premium valuation is a general functional of the expectation, Value-at-Risk and Average Value-at-Risk of the loss variables. These two classes of problems include many existing and contemporary optimal insurance problems as interesting examples being prevalent in the literature. To solve these problems, we apply the Karlin–Novikoff–Stoyan–Taylor multiple-crossing conditions, which is a useful sufficient criterion in the theory of convex ordering, to replace an arbitrary insurance indemnity by a more favorable one in convex order sense. The convex ordering established provides a unifying approach to solve the special cases of the problem classes. We show that the optimal indemnities for these problems in general take the double layer form.
Original languageEnglish
Pages (from-to)409-416
Number of pages8
JournalInsurance: Mathematics and Economics
Publication statusPublished - Sept 2015


Dive into the research topics of 'Convex ordering for insurance preferences'. Together they form a unique fingerprint.

Cite this